Alert archive / New Mexico / High Wind Warnings in 2006

High Wind Warning 20, NWS Midland/Odessa, TX

February 5, 2006Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Feb 5, 2006, 1:17 AM MST for Eddy County, New Mexico. It took effect at Feb 5, 2006, 2:00 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2006, 1:17 AM MST (08:17 UTC)
In effect from
Feb 5, 2006, 2:00 AM MST
Expired
Feb 5, 2006, 8:00 PM MST
In force
18 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3259 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 050817
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
217 AM CST SUN FEB 5 2006

...STRONG WESTERLY WINDS ARE EXPECTED ACROSS THE GUADALUPE
MOUNTAINS SUNDAY AFTERNOON AND EVENING...

.AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE ACROSS THE ROCKY
MOUNTAINS INTO THE SOUTHERN PLAINS SUNDAY. WESTERLY WINDS WILL
CONTINUE TO STRENGTHEN ACROSS THE GUADALUPE MOUNTAINS EARLY SUNDAY
MORNING AS THIS SYSTEM MOVES ACROSS. THE WINDS ARE EXPECTED TO
DIMINISH BY SUNDAY EVENING.

NMZ027-TXZ258-051630-
/O.UPG.KMAF.HW.A.0005.060205T1200Z-060206T0000Z/
/O.NEW.KMAF.HW.W.0020.060205T0900Z-060206T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
117 AM MST SUN FEB 5 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE LIKELY TODAY
IN THE GUADALUPE MOUNTAINS BEGINNING EARLY SUNDAY MORNING AND
CONTINUING THROUGHOUT THE DAY. THESE WINDS WILL MAKE TRAVEL HAZARDOUS
FOR MOTORISTS TRAVELING ALONG TEXAS STATE HIGHWAY
62/180...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES SUCH
AS TRACTOR TRAILER RIGS...CAMPERS...VANS...AND RECREATIONAL
VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MUELLER
3 follow-up statements
000 
WWUS74 KMAF 051431 CCA
NPWMAF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
830 AM CST SUN FEB 5 2006

...STRONG WESTERLY WINDS ARE EXPECTED ACROSS THE GUADALUPE
MOUNTAINS SUNDAY AFTERNOON AND EVENING...

.AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE ACROSS THE ROCKY
MOUNTAINS INTO THE SOUTHERN PLAINS SUNDAY. WESTERLY WINDS WILL
CONTINUE TO STRENGTHEN ACROSS THE GUADALUPE MOUNTAINS EARLY SUNDAY
MORNING AS THIS SYSTEM MOVES ACROSS. THE WINDS ARE EXPECTED TO
DIMINISH BY SUNDAY EVENING.

NMZ027-TXZ258-052245-
/O.UPG.KMAF.HW.A.0005.000000T0000Z-060206T0000Z/
/O.NEW.KMAF.HW.W.0020.060205T1430Z-060206T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
730 AM MST SUN FEB 5 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE LIKELY TODAY
IN THE GUADALUPE MOUNTAINS BEGINNING EARLY SUNDAY MORNING AND
CONTINUING THROUGHOUT THE DAY. THESE WINDS WILL MAKE TRAVEL HAZARDOUS
FOR MOTORISTS TRAVELING ALONG TEXAS STATE HIGHWAY
62/180...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES SUCH
AS TRACTOR TRAILER RIGS...CAMPERS...VANS...AND RECREATIONAL
VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MUELLER
000 
WWUS74 KMAF 051506
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
906 AM CST SUN FEB 5 2006

...STRONG WESTERLY WINDS ARE EXPECTED ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS THIS AFTERNOON...

.AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE ACROSS THE
ROCKY MOUNTAINS INTO THE SOUTHERN PLAINS TODAY. STRONG WESTERLY
WINDS WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS THROUGH LATE
THIS AFTERNOON...AS THIS UPPER SYSTEM MOVES ACROSS NEW MEXICO. THE
WINDS ARE EXPECTED TO DIMINISH THIS EVENING.

TXZ074-052200-
/O.EXB.KMAF.HW.W.0020.060205T1506Z-060206T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
906 AM CST SUN FEB 5 2006

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING FOR THE DAVIS MOUNTAINS ABOVE 6000 FEET...WHICH IS IN
EFFECT UNTIL 6 PM CST THIS AFTERNOON.

WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE LIKELY TODAY
IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. THESE WINDS WILL
MAKE TRAVEL HAZARDOUS FOR MOTORISTS TRAVELING ACROSS ROADS IN THE
HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS...ESPECIALLY FOR THOSE
DRIVING HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILER RIGS...
CAMPERS...VANS...AND RECREATIONAL VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ258-052200-
/O.CON.KMAF.HW.W.0020.000000T0000Z-060206T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
806 AM MST SUN FEB 5 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE LIKELY TODAY
IN THE GUADALUPE MOUNTAINS. THESE WINDS WILL MAKE TRAVEL
HAZARDOUS FOR MOTORISTS TRAVELING ALONG HIGHWAY 62 180...ESPECIALLY
FOR THOSE DRIVING HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILER
RIGS...CAMPERS...VANS...AND RECREATIONAL VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 052039
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
239 PM CST SUN FEB 5 2006

...STRONG WESTERLY WINDS ARE EXPECTED TO CONTINUE ACROSS THE
GUADALUPE AND DAVIS MOUNTAINS LATE THIS AFTERNOON AND EARLY THIS
EVENING...

.AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE ACROSS THE
ROCKY MOUNTAINS INTO THE SOUTHERN PLAINS TODAY.  STRONG WESTERLY
WINDS WILL RESULT OVER THE GUADALUPE AND DAVIS MOUNTAINS THROUGH
LATE THIS AFTERNOON...AS THIS UPPER SYSTEM MOVES ACROSS NEW
MEXICO. THE WINDS ARE EXPECTED TO DIMINISH IN THE GUADALUPE
MOUNTAINS BY LATE AFTERNOON...THEN IN THE DAVIS MOUNTAINS THIS
EVENING.

TXZ074-060000-
/O.EXT.KMAF.HW.W.0020.000000T0000Z-060206T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
239 PM CST SUN FEB 5 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE LIKELY THROUGH
EARLY EVENING IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS.
THESE WINDS WILL MAKE TRAVEL HAZARDOUS FOR MOTORISTS TRAVELING
ACROSS ROADS IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS...
ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES SUCH AS TRACTOR
TRAILER RIGS...CAMPERS...VANS...AND RECREATIONAL VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ258-060000-
/O.CON.KMAF.HW.W.0020.000000T0000Z-060206T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
139 PM MST SUN FEB 5 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WEST WINDS OF 30 TO 45 MPH...WITH GUSTS AROUND 60 MPH...WILL
PERSIST IN THE GUADALUPE MOUNTAINS THROUGH LATE THIS AFTERNOON.
MOST OF THESE STRONG WINDS WILL OCCUR IN THE HIGHER ELEVATIONS OF
THE GUADALUPE MOUNTAINS...BUT WILL OCCASIONALLY AFFECT GUADALUPE
PASS. THOSE DRIVING HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILER
RIGS...CAMPERS...VANS...AND RECREATIONAL VEHICLES WILL BE
PARTICULARLY SUSCEPTIBLE TO THESE WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 4, 2:00 PM MST, 11 hours 17 minutes earlier.

Area forecast discussion, Feb 4, 2:00 PM MST, 11 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 PM CST SAT FEB 4 2006

.SHORT TERM...
UPPER RIDGE OVER THE AREA WILL FLATTEN THROUGH THE SHORT TERM AND
HAVE LITTLE AFFECT ON LOCAL WEATHER.  DEVELOPING LEESIDE TROUGH WILL
BRING SURFACE WIND BACK AROUND TO THE SOUTH OVERNIGHT AND HELP KEEP
NIGHTTIME LOWS UP... GENERALLY ABOVE FREEZING.  HAVE TRENDED TOWARD
THE FWC AS IT HAS BEEN DOING WELL ON LOWS... HOWEVER WENT A LITTLE
ABOVE SINCE WILL NOT BE A CLEAR NIGHT.  MODELS SHOW INCREASING HIGH
CLOUDS OVERNIGHT THAT SHOULD ACCOUNT FOR BEING A DEGREE OR TWO
WARMER.  SURFACE DEWPOINTS CURRENTLY ARE LOW IN THE 9 TO 13 DEGREE
RANGE AND EXPECTING SLIGHT INCREASE IN LOW LEVEL MOISTURE BUT NOT
ENOUGH TO MAKE MUCH DIFFERENCE.

.LONG TERM...
A SHORTWAVE TROUGH WILL TRANSLATE FROM THE NORTHERN AND CENTRAL
ROCKY MOUNTAINS TONIGHT TO THE CENTRAL AND SOUTHERN PLAINS STATES
SUNDAY. SURFACE LOW PRESSURE WILL DEVELOP ACROSS THE TEXAS PANHANDLE
IN RESPONSE TO THIS FEATURE EARLY SUNDAY MORNING...WITH THE SURFACE
TROUGH AXIS TRAILING SOUTHWARD INTO WEST TEXAS AND SOUTHEASTERN NEW
MEXICO. MODEL GUIDANCE IS GENERALLY IN AGREEMENT THAT THE SURFACE
LOW WILL SHIFT SOUTHWARD INTO WEST CENTRAL TEXAS LATE SUNDAY
AFTERNOON...WHICH WILL ALLOW SURFACE WINDS TO VEER TO THE WEST AND
NORTHWEST. THERMAL RIDGING WILL ENHANCE ALONG THE SURFACE LOW AND
THE ASSOCIATED TROUGH...WHICH WILL ALLOW FOR A VERY WARM AFTERNOON
ACROSS THE FORECAST AREA. THE LATEST NAM-40 OMEGA CROSS SECTIONS
SHOW A DEVELOPING MOUNTAIN WAVE DEVELOPING ACROSS THE GUADALUPE
MOUNTAINS AROUND 12Z SUNDAY MORNING AS THE BASE OF THE SHORTWAVE
TROUGH PASSES ACROSS. WE WILL CONTINUE A HIGH WIND WATCH FOR THE
GUADALUPE MOUNTAINS SUNDAY...AS WESTERLY WINDS BETWEEN 35 AND 45 MPH
WITH GUSTS TO 60 MPH WILL BE POSSIBLE BEGINNING SUNDAY MORNING. THE
SURFACE PRESSURE GRADIENT IN THE PLAINS LOOK TO SUPPORT 15 TO 25 MPH
IN THE SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN.

A COLD FRONT WILL PUSH SOUTHWARD ACROSS THE REGION MONDAY...WITH
COOLER TEMPERATURES EXPECTED. NORTHERLY MID LEVEL FLOW WILL
STRENGTHEN ACROSS THE NORTHERN PLAINS TUESDAY AS MID LEVEL RIDGING
STRENGTHENS ACROSS THE WESTERN CONUS. ANOTHER BROAD MID LEVEL
SHORTWAVE WILL MOVE SOUTHEAST INTO WEST TEXAS AND SOUTHEASTERN NEW
MEXICO EARLY WEDNESDAY MORNING...WITH ANOTHER COLD FRONT BRINGING A
RETURN TO COOLER TEMPERATURES DURING THE DAY WEDNESDAY. SURFACE
TROUGHING WILL RETURN THURSDAY...WITH SLIGHTLY WARMER TEMPERATURES
RETURNING. MEDIUM RANGE MODEL SOLUTIONS ARE COMING INTO AGREEMENT
THAT A COLD AIRMASS WILL PLUNGE SOUTHWARD INTO THE CENTRAL PLAINS
LATE FRIDAY OR DURING THE DAY SATURDAY. FOR NOW HAVE TRENDED
SLIGHTLY BELOW MOS GUIDANCE OFFERINGS FOR SATURDAY...ALTHOUGH IF
LATEST MODEL TRENDS VERIFY...TEMPERATURES COULD BE MUCH COLDER
SATURDAY. DRY CONDITIONS ARE EXPECTED THROUGH THE EXTENDED
FORECAST...AS DRY AIR REMAINS IN PLACE AND ONLY OCCASIONAL HIGH
CLOUDS MOVE ACROSS.

&&

.FIRE WEATHER...
WE WILL CONTINUE A FIRE WEATHER WATCH FOR THE GUADALUPE AND DAVIS
MOUNTAINS...THE MARFA PLATEAU...THE VAN HORN AREA...AND THE
SOUTHEASTERN NEW MEXICO PLAINS SUNDAY AFTERNOON. RH VALUES WILL DROP
BELOW 15 PCT DURING THE AFTERNOON AS TEMPERATURES WARM INTO THE 70S
TO NEAR 80 AND VERY DRY AIR /DEWPOINTS IN THE SINGLE DIGITS AND LOW
TEENS/ SPREAD ACROSS THE AREA. 20 FOOT WIND SPEEDS WILL LIKELY
EXCEED 20 MPH IN THE GUADALUPE AND DAVIS MOUNTAINS. HOWEVER...THERE
IS STILL SOME UNCERTAINTY ON IF AND HOW LONG 20-FOOT WIND SPEEDS
WILL BE SUSTAINED AT 20 MPH IN THE MARFA PLATEAU AND THE
SOUTHEASTERN NEW MEXICO PLAINS. WE WILL KEEP THE WATCH IN EFFECT
WITH THIS PACKAGE AND LET NEXT SHIFT HAMMER OUT EXACTLY WHERE RFW
CONDITIONS ARE EXPECTED TO BE MET.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              34  75  31  55 /   0   0   0   0
CARLSBAD NM                32  75  33  58 /   0   0   0   0
DRYDEN TX                  40  81  42  63 /   0   0   0   0
FORT STOCKTON TX           41  81  38  57 /   0   0   0   0
GUADALUPE PASS TX          41  67  38  57 /   0   0   0   0
HOBBS NM                   33  72  31  58 /   0   0   0   0
MARFA TX                   27  72  30  57 /   0   0   0   0
MIDLAND INTL AIRPORT TX    35  76  30  56 /   0   0   0   0
ODESSA TX                  36  77  32  57 /   0   0   0   0
WINK TX                    34  83  32  60 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 6 AM CST SUNDAY TO 6 PM CST SUNDAY FOR THE
     FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM 11 AM MST SUNDAY TO 5 PM MST SUNDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

TX...FIRE WEATHER WATCH FROM NOON CST SUNDAY TO 6 PM CST SUNDAY FOR
     THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS...MARFA PLATEAU...AND VAN HORN AND
     HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM 6 AM CST SUNDAY TO 6 PM CST SUNDAY FOR THE
     FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

72/21
Hazardous weather outlook, Feb 4, 12:52 PM MST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
152 PM CST SAT FEB 4 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-052000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
152 PM CST SAT FEB 4 2006 /1252 PM MST SAT FEB 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WEST WINDS WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS EARLY
SUNDAY MORNING AND PERSIST THROUGH THE AFTERNOON. WINDS OF 35
TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED.

ALSO A FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON FOR THE
GUADALUPE AND DAVIS MOUNTAINS...THE MARFA PLATEAU...THE VAN HORN
AREA...AND THE SOUTHEASTERN PLAINS OF NEW MEXICO. UNUSUALLY WARM
TEMPERATURES...VERY DRY AIR...INCREASING WINDS...AND HIGH FIRE
DANGER WILL COMBINE TO RESULT IN CONDITIONS FAVORABLE FOR RAPID
FIRE SPREAD AND GROWTH. MANY BURN BANS ARE IN EFFECT ACROSS THE
AREA AND OPEN FLAMES ARE DISCOURAGED.

NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.